January 29, 2012 at 10:32 pm #102752
AnonymousInactiveJanuary 29, 2012 at 10:32 pmPost count: 14413
This is very interesting.
I have had ADHD and been taking Adderall for many years. Just recently I was diagnosed with Raynaud’s disease. Raynaud’s disease is spasms in the walls of your arteries that restrict blood flow to your extremities. Which is why you get cold hands and feet. Your hands and feet also can go numb and can change colors from blue to white to red. I never gave it a second thought until I mentioned to my psychiatrist that I was diagnosed with Raynaud’s and he told me that Raynaud’s is a (not so common) side effect of my ADHD medication.
The medications usually tried first for Raynaud’s disease are Calcium Channel Blockers, heart meds that decrease blood pressure. These meds dilate the arteries, which does decrease BP but also allows more blood to get to the extremities. This is how it helps people with Raynaud’s. I have not read anything about using stimulants to treat Raynaud’s.
It is important to report side effects to your doc and/or FDA hotline 1-800-FDA-1088, once enough people report a side effect of a medication then it gets but on the possible side effects list of that certain prescription.
Personally, I choose not to take my Raynaud’s medications because they lower my BP so much I get dizzy and it is hard for me to get through the day. I wear thick socks and mittens and try my best to stay warm in cold weather.
I hope this helps.REPORT ABUSEJanuary 29, 2012 at 10:45 pm #102753
AnonymousInactiveJanuary 29, 2012 at 10:45 pmPost count: 14413
That is interesting Penny.
My family doctor mentioned Reynaud’s, but I am on BP meds but not blockers, will ask .
I had a gp in Stratford, Ont, D. Williams had never heard of Renaud’s syndrom or adhd.
He is one of those idiots that give inept doctors a good name. I wish the bad ones could be weeded out.REPORT ABUSEJanuary 29, 2012 at 10:57 pm #102754
AnonymousInactiveJanuary 29, 2012 at 10:57 pmPost count: 14413
Reynaud’s is not caused by ADHD or the medications thereof. It may be a sign of other vascular and/or connective tissue problems so it is important to get it checked out.
All psychostimulant medications affect BP and peripheral blood flow and it is not uncommon that hands and feet may appear colder. Similarly, it is not uncommon for your Heart Rate to go up. The effects are reversible. Whether they will reverse the effects of antihypertensive agents is variable. Always check with your doctor on the combination.
Anecdotally, I have often seen ADHD individuals who sweat a lot and have dyshydrotic eczema on their hands and feet (peeling skin). Not sure why.REPORT ABUSE